Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 40, NWS Milwaukee, WI

June 14, 2001Green County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 14, 2001, 3:46 PM CDT for Green County, Wisconsin. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 14, 2001, 3:46 PM CDT (20:46 UTC)
Expired
Jun 14, 2001, 4:30 PM CDT
In force
44 min
Issued by
NWS Milwaukee, WI
Area
Whole counties

County Green County, WI

What was reported inside it

TimeReportWhereRemark
Jun 14, 3:50 PM CDTThunderstorm Wind 52 ECountywide, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 3:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 663 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
663 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 142047
SVRMKE
WIC045-142130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREEN COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 430 PM CDT

* AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTH OF MONROE...MOVING NORTHEAST AT
  40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTICELLO AT 405 PM CDT.
  ALBANY AT 410 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY

THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD 
LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS 
AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.

COLLAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:20 PM CDT, 26 minutes earlier.

Area forecast discussion, Jun 14, 3:20 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CDT THU JUN 14 2001

*** WITH NO LACK OF AVAIL MOISTURE...FLASH FLOOD GUIDANCE LOW AND
ACTIVE CONVECTION...WILL POST A FLASH FLOOD WATCH FOR WRN PORTION
OF CWA. ***

FCST FOCUS IS ON INTENSITY OF PCPN TONIGHT AND TIMING FOR FRIDAY.

DIFFERENTIAL HEATING ZONE ON EASTERN SIDE OF PERSISTENT CLOUD SHIELD
OVER SW WI HELPING TO FOCUS NEW VIGOR INTO THUNDERSTORMS OVER WRN
CWA COUNTIES.  OLD BOUNDARIES FROM PREVIOUS CONVECTION ALSO A
LIKELY PLAYER.  THE EAST IS QUITE UNSTABLE WITH DWPNTS IN THE LOWER
70S AND LI/S TO -7...BUT THERE IS NO KICKER. THE CONVECTIVE TEMP IS
AROUND 92.  THE UPPER DYNAMICS REMAIN WELL WEST OF THE STATE AND
ORIENTED SW TO NE...IN NO REAL HURRY TO MOVE EAST.  UPR JET AROUND H3
BEGINS TO PROVIDE SOME UPPER DIVERGENCE THIS EVENING AND MAY BE
ENOUGH DEEP FORCING TO TRIGGER MORE WIDESPREAD STORMS.

ETA/AVN IN DISAGREEMENT WITH FORCING...ESPECIALLY AT H7.  AVN AT
O6Z SHOWS AN IMPRESSIVE BULLSEYE MOVING INTO THE WRN HALF OF THE CWA
WITH A NOT SO SURPRISING ASSOC SIGNIFICANT PCPN SHIELD.  ETA/NGM MUCH
MORE BENIGN WITH THIS DETAIL.

ETA SOUNDINGS SHOW OUR BEST POTENTIAL FOR SEVERE THROUGH ABOUT 04Z...
DIMINISHING THEREAFTER AS THE STABILITY INCREASES.  WILL KEEP THE
MENTION OF SEVERE FOR TONIGHT.

CDFNT/DWPNT FRONT SWEEPS OUT OF ERN CWA BY AROUND 18Z.  HERE AGAIN
THE MODELS ARE NOT IN AGREEMENT. AVN ABOUT 6 HOURS FASTER THAN THE
ETA...NGM THE COMPROMISE.  WILL HANG ONTO PCPN FOR THE ERN HALF OF
THE CWA FRI MORNING...THEN GRADUALLY CLEAR THINGS OUT.

COOLER...THOUGH PLEASANT WEATHER MOVES IN...AND FOR NOW THE WEEKEND
LOOKS DRY.

*** WITH NO LACK OF AVAIL MOISTURE...FLASH FLOOD GUIDANCE LOW AND
ACTIVE CONVECTION...WILL POST A FLASH FLOOD WATCH FOR WRN PORTION
OF CWA. ***

.MKX...FLASH FLOOD WATCH TONIGHT
       WRN CWA ZN...46..47..56..57..62..63..67..68.g

DAVIS

In the hours before

Special weather statement, Jun 14, 11:42 AM CDT, 4 hours 4 minutes before
WIZ046-047-051-052-056>060-062>072-141952-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1142 AM CDT THU JUN 14 2001

...HAZARDOUS WEATHER OUTLOOK...
...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN...

THREAT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTH CENTRAL AND
SOUTHEAST WISCONSIN LATER THIS AFTERNOON AND TONIGHT.

DISCUSSION...
A VERY UNSTABLE AIRMASS IN PLACE ACROSS SOUTHERN WISCONSIN...MAY
LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS WELL AHEAD
OF A FRONTAL SYSTEM APPROACHING FROM THE WEST.  THESE STORMS
WILL MOVE SLOWLY TOWARD EAST TO SOUTHEAST WISCONSIN TONIGHT.
A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE
PRIMARY THREAT.

SPOTTER ACTIVATION...
STORM SPOTTER GROUPS MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT.

OUTLOOK FOR FRIDAY...
A COLD FRONT PASSING THROUGH SOUTHEAST WISCONSIN MAY PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS BEFORE NOON...HOWEVER THERE IS NO
RISK OF SEVERE THUNDERSTORMS.
Local storm report, Jun 14, 3:06 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
306 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0235 PM    LAKE DELTON               WI   WIND DAMAGE
06/14/01   SAUK                           SOME TREES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0240 PM    WISCONSIN DELLS           WI   WIND DAMAGE
06/14/01   COLUMBIA                       FEW TREES DOWN
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0240 PM    WISCONSIN DELLS           WI   .75 INCH HAIL
06/14/01   COLUMBIA

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:34 PM CDTSevere Thunderstorm WarningMKXSauk11 min
Jun 14, 2:45 PM CDTSevere Thunderstorm WarningMKXColumbia, Marquette45 min
Jun 14, 3:33 PM CDTSevere Thunderstorm WarningMKXGreen Lake42 min
Jun 14, 3:40 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane65 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.